MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG ILESTO 7 DR-T DF4; ICD

BIOTRONIK SE & CO. KG ILESTO 7 DR-T DF4; ICD
Model Number 383564
Medical Device Problem Codes Failure to Interrogate (1332); Failure to Convert Rhythm (1540); No Pacing (3268)
Health Effect - Clinical Codes Ventricular Fibrillation (2130); Asystole (4442)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient presented in the er after receiving a shock.A field representative interrogated the device at the hospital and determined that no shock had been delivered.The device showed 27 percent battery remaining, but could not be interrogated the following day.Physician decided to explant and replace the device with a competitor icd.On (b)(6) 2021, new information was received from a competitor indicating that the patient had experienced vf and asystole, and the device did not deliver shocks or pacing.Device has not been returned for analysis.Should additional information become available, this file will be updated.
 
Additional Manufacturer Narrative
Upon receipt, the icd was visually inspected.The inspection revealed a spot of molten titanium on the icd housing.The icd was subjected to an electrical analysis, confirming that the device could not be interrogated.Therefore, based on the observed symptoms, it is reasonable to assume that a shock delivery into an external short circuit led to a damage of the electrical module.Due to the damage of the electrical module the device could not be interrogated, and the memory content of the device was not restorable.Possible clinical complications that might lead to an external short circuit include but are not limited to twiddlers syndrome, subclavian crush syndrome or other lead insulation damages.The manufacturing process for this device was re-investigated and all production steps were performed accordingly.There was no sign of any inconsistency during the manufacturing process which may be related to the observed damage characteristics.Particularly the final acceptance test proved the device functions to be as specified.There was no indication of a material or manufacturing problem.

Brand Name
ILESTO 7 DR-T DF4
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key12783331
Report Number1028232-2021-06120
Device Sequence Number3684536
Product Code MRM
UDI-Device Identifier04035479125202
UDI-Public04035479125202
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2016
Device Model Number383564
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale